MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL; LENS, MULTIFOCAL
Model Number TFAT60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blurred Vision (2137)
Date of Event 02/01/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Evaluation summary: product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.Additional information has been requested.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported following the implant of an intraocular lens (iol) a patient experienced blurry vision and was unhappy.The lens was exchanged approximately two months following initial implant.Additional information was requested.
 
Additional Manufacturer Narrative
The lens was returned for evaluation.Solution and blood are dried on the lens.Cracks are observed on the haptic, gusset area, and optic.Scratches are observed on the optic.Product history records were reviewed and the documentation indicated the product met release criteria.The file indicates the use of a qualified cartridge and handpiece with a non-qualified viscoelastic.The root cause for the reported events could not be determined.A malfunction has not been indicated or information provided that the lens was the cause of the event.A power and resolution test was performed and results were acceptable for the company multifocal 23.5 diopter lens.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ PANOPTIX TORIC UV ABSORBING TRIFOCAL IOL
Common Device Name
LENS, MULTIFOCAL
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
MDR Report Key11568737
Report Number1119421-2021-00641
Device Sequence Number4352456
Product Code MFK
UDI-Device Identifier00380652420365
UDI-Public00380652420365
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Device Explanted Year2021
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2024
Device Model NumberTFAT60
Device Catalogue NumberTFAT60.235
Device Lot Number12740923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/31/2021
Initial Date Received by Manufacturer 03/12/2021
Supplement Date Received by Manufacturer04/22/2021
Initial Report FDA Received Date03/25/2021
Supplement Report FDA Received Date05/13/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ACRYSOF TORIC ASPHERIC UV IOL; MONARCH D CARTRIDGE; MONARCH III IOL DELIVERY SYSTEM; NUVISC; MONARCH D CARTRIDGE; MONARCH III IOL DELIVERY SYSTEM; NUVISC
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age75 YR